Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have red itchy spots on arms and upper legs. Have area of poison ivy, taken cortison for relief. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I have red spots on my upper arms and upper legs. They itch and when I went to a dermatolgist, he thought that it may be caused by an insect or a bug, since I work out in the garden. I did have a small area of poison ivy on my wrists that seemed to go away, but reappears now and then. I have taken cortison for relief for the itch and antihisthamines to stop the itching, but it lasts about 4 hours and then starts up again. I am trying alcohol rubs to relieve the pain.
Posted Mon, 14 Oct 2013 in Skin Rash
Answered by Dr. Yogesh D 2 hours later
Brief Answer:
Continue Antihistamines

Detailed Answer:
Hello XXXXX,

Thank you for writing in with your query.

From your description I feel the cause for itching and pain could either insect bites or some allergic reaction to something that you might have come in contact with.

If you could tell me since how many days you are having these problems, it would help me understand your condition better.

Meanwhile please continue the antihistamines that were prescribed to you. You may take them two to three times a day or as advised by your doctor.

Apply calamine lotion locally where you have the itch instead of rubbing with alcohol as rubbing with alcohol may increase the itch.

It would also help me greatly if you could attach a photograph of the lesions (the rash).

Please write back to me with answers so that I can help you better.

Awaiting your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor